Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 15, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jul 13, 2015, 3:56 AM CDT for Outagamie County, Wisconsin. It was in force for 34 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 13, 2015, 3:56 AM CDT (08:56 UTC)
- Expired
- Jul 13, 2015, 4:30 AM CDT
- In force
- 34 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Outagamie County, WI
The radar
The Green Bay radar (KGRB), 33 km from the middle of the area, began a volume at 08:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 4:00 AM CDT | TSTM WND GST 52 | Hortonville, WI | |
| Jul 13, 4:05 AM CDT | TSTM WND DMG | Hortonville, WI | PART OF A ROOF BLOWN OFF A BARN. |
| Jul 13, 4:12 AM CDT | TSTM WND GST 52 | Appleton, WI | |
| Jul 13, 4:25 AM CDT | TSTM WND DMG | Appleton, WI | TREES AND POWER LINES DOWN IN CITY. |
| Jul 13, 4:29 AM CDT | TSTM WND DMG | Kimberly, WI | TREES SNAPPED AND UPROOTED IN CITY. |
| Jul 13, 4:30 AM CDT | TSTM WND DMG | Appleton, WI | POWER OUT ON THE NORTH AND EAST SIDE OF THE CITY. |
| Jul 13, 4:30 AM CDT | TSTM WND DMG | Kimberly, WI | NO POWER IN CITY OF KIMBERLY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.9 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 321 J/kg
- Mixed-layer CIN
- -181 J/kg
- Mixed-layer LCL
- 1212 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
268 WUUS53 KGRB 130856 SVRGRB WIC087-130930- /O.NEW.KGRB.SV.W.0015.150713T0856Z-150713T0930Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 356 AM CDT MON JUL 13 2015 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... OUTAGAMIE COUNTY IN NORTHEASTERN WISCONSIN... * UNTIL 430 AM CDT * AT 355 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES EAST OF FREMONT...OR 13 MILES WEST OF APPLETON...MOVING NORTHEAST AT 45 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. * THIS SEVERE THUNDERSTORM WILL BE NEAR... APPLETON AROUND 415 AM CDT. LITTLE CHUTE AND KIMBERLY AROUND 420 AM CDT. KAUKAUNA AROUND 425 AM CDT. OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE GREENVILLE...FIVE CORNERS...BINGHAMTON...SHIOCTON...SEYMOUR...CHICAGO CORNERS...BEAR CREEK...SUGAR BUSH...TWELVE CORNERS AND MURPHY CORNER. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4459 8874 4459 8820 4425 8819 4424 8873 TIME...MOT...LOC 0855Z 244DEG 38KT 4425 8868 TORNADO...POSSIBLE HAIL...<.75IN WIND...60MPH $$ ECKBERG/TDH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 3:37 AM CDT, 19 minutes earlier.
Area forecast discussion, Jul 13, 3:37 AM CDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 337 AM CDT MON JUL 13 2015 FORECAST DISCUSSION FOR ROUTINE MORNING FORECAST ISSUANCE .SHORT TERM...TODAY...TONIGHT...AND TUESDAY ISSUED AT 337 AM CDT MON JUL 13 2015 ACTIVE PATTERN FOR THE START OF THE WORK WEEK WITH A MID LEVEL TROUGH SLOWLY DROPPING SOUTHEASTWARD THROUGH THE WESTERN GREAT LAKES REGION. PCPN TIMING AND INTENSITY THE PRIMARY CHALLENGE. LINE OF STORMS WILL BE MOVING THROUGH THE AREA THIS MORNING...MORE INFORMATION ON THESE STORMS CAN BE FOUND IN SPECIAL WEATHER STATEMENTS AND POSSIBLE ISOLATED WARNINGS. SOUTHEAST WINDS BEHIND THE INITIAL BAND MAY BE SIGN OF WAKE LOW DEVELOPMENT AND WILL BE MONITORED THIS MORNING AS WELL. AFTER THIS MORNING STORMS...ANTICIPATE SOME DECREASE IN COVERAGE BEFORE STORMS INCREASE AGAIN THIS AFTERNOON WITH THE H850 TROUGH SLIDING THROUGH THE UNSTABLE AIR MASS WITH CAPES OF NEAR 1500 THIS AFTERNOON. SEVERE POTENTIAL WOULD DEPEND ON AMOUNT OF SUN FOR FURTHER DESTABILIZATION. THE CHANCE OF STORMS WILL LINGER INTO TUESDAY BUT LIKELY MORE FOCUSED EARLY IN THE DAY OVER NORTH CENTRAL AND NORTHEAST WISCONSIN DUE TO FRONT DROPPING SOUTH OVER THE AREA AND THE UPPER RIDGE MOVING INTO THE AREA FROM THE WEST. .LONG TERM...TUESDAY NIGHT THROUGH SUNDAY ISSUED AT 337 AM CDT MON JUL 13 2015 QUIET WEATHER EXPECTED THROUGH MID WEEK AS THE UPPER RIDGE BUILDS INTO THE WESTERN GREAT LAKES REGION AND SURFACE HIGH PRESSURE DRIFTING OVER THE AREA. REST OF THE FORECAST...A CHANCE OF THUNDERSTORMS RETURNS THURSDAY AND FRIDAY WHEN WEAK SHORTWAVES APPROACHING THE AREA AS THE UPPER RIDGE BECOMES MORE ZONAL. LOW CONFIDENCE WITH THE TIMING OF THESE THUNDERSTORM CHANCES. TEMPERATURES ARE EXPECTED TO BE ABOVE NORMAL FOR MUCH OF THE PERIOD. && .AVIATION...FOR 06Z TAF ISSUANCE ISSUED AT 1156 PM CDT SUN JUL 12 2015 A DEVELOPING THUNDERSTORM COMPLEX OVER MINNESOTA WILL BRING A ROUND OF SHOWERS AND THUNDERSTORMS TO THE TAF SITES EARLY THIS MORNING. AT THIS TIME IT APPEARS THE STORMS ARE STRONG BUT NOT SEVERE. THE STORMS SHOULD CONTINUE TO DISSIPATE AS THEY HEAD EAST. CLOUDS WILL TRAIL THIS SYSTEM WITH ANOTHER ROUND OF THUNDERSTORMS POSSIBLE ON MONDAY. HOWEVER THESE WILL BE HIGHLY CONDITIONAL ON HOW MUCH INSTABILITY CAN BUILD UP DURING THE AFTERNOON HOURS. GIVEN THE UNCERTAINTY WILL CONTINUE TO LEAVE OUT OF THE TAFS AT THIS TIME. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....TDH LONG TERM......TDH AVIATION.......KURIMSKI
Hazardous weather outlook, Jul 12, 3:29 PM CDT, 12 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 329 PM CDT SUN JUL 12 2015 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-132030- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO- WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO- CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY- SOUTHERN OCONTO COUNTY- 329 PM CDT SUN JUL 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT THERE IS POTENTIAL FOR SEVERE WEATHER OVERNIGHT...WITH PRIMARY THREATS OF DAMAGING WINDS AND TORRENTIAL RAINFALL. THE GREATEST THREAT WILL BE FROM MIDNIGHT TO 8AM...WEST OF A EAGLE RIVER TO WAUTOMA LINE. SOME SEVERE POTENTIAL DOES EXIST EAST OF THAT LINE TO THE LAKE MICHIGAN SHORELINE. THE STORMS RESPONSIBLE FOR THIS POTENTIALLY SEVERE WEATHER ARE DEVELOPING AND BECOMING SEVERE IN EASTERN NORTH DAKOTA AND NORTHWESTERN MINNESOTA. THEY WILL MOVE TO THE SOUTHEAST THROUGH THE AFTERNOON AND EVENING...LIKELY REACHING OUR AREA AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY A LULL OR BREAK IN THE THUNDERSTORM ACTIVITY IS EXPECTED LATER MONDAY MORNING. THUNDERSTORMS ARE THEN EXPECTED TO REDEVELOP OR INCREASE IN COVERAGE MONDAY AFTERNOON INTO MONDAY NIGHT. ISOLATED STORMS COULD BECOME STRONG WITH GUSTY WINDS...SMALL HAIL AND TORRENTIAL RAINFALL. THERE IS A CHANCE OF THUNDERSTORMS ON TUESDAY...A FEW OF THESE STORMS COULD BECOME STRONG ACROSS CENTRAL AND PARTS OF NORTHEAST WISCONSIN. THUNDERSTORMS ARE IN THE FORECAST FROM TIME TO TIME THURSDAY THROUGH THE WEEKEND. IT IS TOO EARLY TO DETERMINE IF ANY OF THESE STORMS WOULD BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT INTO MONDAY MORNING. LMZ521-522-541>543-132030- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 329 PM CDT SUN JUL 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT A COMPLEX OF THUNDERSTORMS IS EXPECTED TO MOVE ACROSS THE REGION LATE TONIGHT INTO MONDAY MORNING. SOME OF THE STORMS COULD PRODUCE GUSTY WINDS...FREQUENT CLOUD TO WATER LIGHTNING STRIKES AND LOCALLY HEAVY RAINFALL THAT MAY REDUCE VISIBILITIES. MARINE FOG MAY BECOME LOCALLY DENSE TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY THERE WILL BE A CHANCE OF THUNDERSTORMS MONDAY AFTERNOON THROUGH TUESDAY AFTERNOON. THUNDERSTORMS ARE IN THE FORECAST FROM TIME TO TIME FROM THURSDAY INTO NEXT WEEKEND. IT IS TOO EARLY TO DETERMINE IF ANY OF THESE STORMS WOULD BECOME SEVERE. POTENTIAL FOR LOCALLY DENSE MARINE FOG WILL PERSIST INTO TUESDAY. LUCHS/MPC
In the hours before
Local storm report, Jul 13, 2:51 AM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
251 AM CDT MON JUL 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 AM TSTM WND GST WISCONSIN RAPIDS 44.40N 89.84W
07/13/2015 M57 MPH WOOD WI ASOS
&&
SACLocal storm report, Jul 13, 2:54 AM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
254 AM CDT MON JUL 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0233 AM TSTM WND GST WAUSAU 44.96N 89.63W
07/13/2015 M46 MPH MARATHON WI ASOS
&&
SACLocal storm report, Jul 13, 3:02 AM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
302 AM CDT MON JUL 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0233 AM TSTM WND DMG WAUSAU 44.96N 89.63W
07/13/2015 MARATHON WI LAW ENFORCEMENT
TREES DOWN IN THE CITY.
&&
SACLocal storm report, Jul 13, 3:11 AM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
311 AM CDT MON JUL 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0252 AM TSTM WND GST PLOVER 44.45N 89.53W
07/13/2015 M48 MPH PORTAGE WI CO-OP OBSERVER
ALSO 1.22 INCHES OF PRECIP IN THE LAST HOUR.
&&
SACLocal storm report, Jul 13, 3:46 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
346 AM CDT MON JUL 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 AM TSTM WND DMG SW WAUTOMA 44.06N 89.28W
07/13/2015 WAUSHARA WI PUBLIC
LARGE TREES DOWN IN THE CITY AT HWY 22 AND YY.
&&
SACLocal storm report, Jul 13, 3:50 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
350 AM CDT MON JUL 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0337 AM TSTM WND GST CLINTONVILLE 44.61N 88.75W
07/13/2015 M60 MPH WAUPACA WI PUBLIC
&&
SACThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 12:27 AM CDT | Special Weather Statement | GRB | Lincoln, Marathon, Oneida, Vilas, Wood | 78 min |
| Jul 13, 2:08 AM CDT | Special Weather Statement | GRB | Lincoln, Marathon, Oneida, Vilas, Wood | 82 min |
| Jul 13, 2:10 AM CDT | Severe Thunderstorm Warning | GRB | Marathon, Portage, Wood | 65 min |
| Jul 13, 2:52 AM CDT | Severe Thunderstorm Warning | GRB | Waushara | 53 min |
| Jul 13, 3:06 AM CDT | Severe Thunderstorm Warning | GRB | Shawano, Waupaca | 54 min |
| Jul 13, 3:16 AM CDT | Severe Thunderstorm Warning | GRB | Portage | 19 min |
| Jul 13, 3:32 AM CDT | Severe Thunderstorm Warning | GRB | Winnebago | 43 min |
| Jul 13, 3:45 AM CDT | Areal Flood Advisory | GRB | Calumet, Outagamie, Winnebago | 2 hr |
| Jul 13, 3:48 AM CDT | Special Marine Warning | GRB | 117 min | |
| Jul 13, 4:05 AM CDT | Areal Flood Advisory | GRB | Portage | 3 hr |
| Jul 13, 4:19 AM CDT | Tornado Warning | GRB | Outagamie | 26 min |
| Jul 13, 4:30 AM CDT | Severe Thunderstorm Warning | GRB | Brown | 45 min |
| Jul 13, 4:47 AM CDT | Severe Thunderstorm Warning | GRB | Kewaunee | 43 min |
| Jul 13, 5:33 AM CDT | Special Weather Statement | GRB | Door | 87 min |
| Jul 13, 5:41 AM CDT | Special Marine Warning | GRB | 94 min | |
| Jul 13, 4:55 PM CDT | Special Weather Statement | GRB | Lincoln | 65 min |
| Jul 13, 5:01 PM CDT | Special Weather Statement | GRB | Oneida | 29 min |
| Jul 13, 5:07 PM CDT | Severe Thunderstorm Warning | GRB | Langlade, Lincoln, Marathon | 38 min |
| Jul 13, 5:38 PM CDT | Special Weather Statement | GRB | Marinette | 37 min |
| Jul 13, 5:42 PM CDT | Severe Thunderstorm Warning | GRB | Langlade, Marathon, Shawano | 33 min |
| Jul 13, 5:47 PM CDT | Special Weather Statement | GRB | Langlade | 43 min |
| Jul 13, 5:50 PM CDT | Special Weather Statement | GRB | Marathon | 40 min |
| Jul 13, 6:05 PM CDT | Special Weather Statement | GRB | Marinette | 55 min |
| Jul 13, 6:11 PM CDT | Severe Thunderstorm Warning | GRB | Langlade, Menominee, Shawano | 27 min |
| Jul 13, 6:12 PM CDT | Special Weather Statement | GRB | Oneida | 33 min |
| Jul 13, 6:16 PM CDT | Special Marine Warning | GRB | 59 min | |
| Jul 13, 6:19 PM CDT | Severe Thunderstorm Warning | GRB | Portage, Waupaca | 56 min |
| Jul 13, 6:30 PM CDT | Special Weather Statement | GRB | Kewaunee | 45 min |
| Jul 13, 6:32 PM CDT | Special Marine Warning | GRB | 88 min | |
| Jul 13, 6:40 PM CDT | Severe Thunderstorm Warning | GRB | Marinette | 50 min |
| Jul 13, 6:53 PM CDT | Special Marine Warning | GRB | 2 hr | |
| Jul 13, 6:54 PM CDT | Severe Thunderstorm Warning | GRB | Waushara | 51 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.